Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Morristown, TN

April 22, 2005Bledsoe County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 22, 2005, 6:19 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 6:19 PM CDT (23:19 UTC)
Expired
Apr 22, 2005, 7:00 PM CDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 222319
SVRMRX
TNC007-153-230000-
/O.NEW.KMRX.SV.W.0039.050422T2319Z-050423T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE
  THIS INCLUDES THE CITY OF PIKEVILLE
  SEQUATCHIE COUNTY IN EAST TENNESSEE
  THIS INCLUDES THE CITY OF DUNLAP

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF DUNLAP...OR ABOUT 15 MILES SOUTHEAST OF
  MCMINNVILLE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTH OF DUNLAP BY 640 PM CDT
  7 MILES SOUTH OF PIKEVILLE BY 700 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3577 8531 3539 8571 3521 8534 3577 8494

$$

DMG
1 follow-up statement
000 
WWUS54 KMRX 222351
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
750 PM EDT FRI APR 22 2005

TNC007-153-230000-
/O.CON.KMRX.SV.W.0039.000000T0000Z-050423T0000Z/
BLEDSOE TN-SEQUATCHIE TN-
650 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
SEQUATCHIE AND BLEDSOE COUNTIES...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PALIO...OR ABOUT 6 MILES NORTH OF DUNLAP...MOVING EAST
AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAGLE BY 630 PM CDT
  OLD CUMBERLAND AND 6 MILES NORTH OF DUNLAP BY 640 PM CDT
  PALIO BY 645 PM CDT
  BRAYTON BY 700 PM CDT

QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM NEAR CAGLE MOUNTAIN.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3577 8531 3539 8571 3521 8534 3577 8494

$$

DMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 22, 2:08 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT FRI APR 22 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...TODAYS CONVECTION HAS
TEMPORARILY STABILIZED THE ATMOSPHERE ACROSS THE AREA. BREAKS IN THE
CLOUDS SHOULD ALLOW FOR SOME ADDITIONAL HEATING EARLY THIS EVENING.
A SHORT WAVE WITH GOOD ROTATION WILL MOVE INTO THE AREA THIS EVENING
AS A STRONG JET SWINGS UNDERNEATH. THE EXIT REGION OF THE JET MOVES
INTO THE AREA AROUND MIDNIGHT. CAPES SHOULD REBOUND TO AROUND 800
J/KG WITH LIS AGAIN BECOMING NEGATIVE. CONVECTIVE DEVELOPMENT IS
LIKELY IN ADVANCE OF APPROACHING COLD FRONT AND STORM MOTIONS FAVOR
THIS ACTIVITY GETTING AS FAR EAST AS THE SMOKYS. SO ANOTHER ROUND OF
STRONG TO POSSIBLY SEVERE STORMS EXPECTED THIS EVENING. COLD FRONT
WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WRAP AROUND PRECIPITATION
WILL PERSIST SAT AND SAT NGT FAVORING THE NORTHERN CWA. THE FREEZING
LEVEL DROPS TO AROUND 3600 FEET BY SAT AFTN SO SOME MIXED PCPN CAN
BE EXPECTED ACROSS HIGHER ELEVATION. 850 MB TEMPS DROP DOWN TO
AROUND -7C OVERNIGHT SAT AND THE FREEZING LEVEL DROPS TO NEAR THE
SFC MOST LOCATIONS BY SUNDAY MORNING. ACCUMULATING SNOWS ARE LIKELY
ACROSS THE HIGHER ELEVATIONS WITH NEAR FREEZING TEMPS ACROSS THE
VALLEYS. RECORDS SET IN 1986 CHA 34 TYS 28 TRI 28 MAY BE CHALLENGED
AT CHA BUT SHOULD STAND ELSEWHERE. DRIZZLES FLURRIES AND SNOW
SHOWERS CONTINUE MAINLY ACROSS THE HIGHER ELEVATIONS SAT NGT AND
SUNDAY WITH BREEZY NW WINDS. TEMPS WILL REMAIN COLD SUNDAY NIGHT
WITH RECORDS CHA 32 1974 TYS 33 1910 TRI 31 1969 APPROACHED.

.LONG TERM (MONDAY THROUGH FRIDAY)...HIGH PRESSURE BRINGING DRY
WEATHER ON MONDAY.  COLD FRONT APPROACHING AREA LATE MONDAY
NIGHT...KEPT SLIGHT CHANCE POPS FOR MONDAY NIGHT.  BEST CHANCES ON
TUESDAY AND TUESDAY NIGHT AS FRONT MOVES THROUGH THE AREA.  UPPER
TROUGH PASSES ON WEDNESDAY AND WEDNESDAY NIGHT...KEPT 30 POPS FOR
WEDNESDAY.  MOISTURE PUSHES EAST ON WEDNESDAY NIGHT...KEPT ONLY
SLIGHT CHANCE POPS.  DRY WEATHER SHOULD RETURN FOR THURSDAY AND
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  56  34  56 /  70  30  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  50  53  34  50 /  80  60  40  20
OAK RIDGE, TN                       50  52  34  51 /  80  60  30  20
TRI CITIES AIRPORT, TN              50  52  34  46 /  80  60  60  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR CHEROKEE AND
CLAY COUNTIES.
TN...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR THE NORTHERN
CUMBERLAND PLATEAU...PARTS OF NORTHEAST TENNESSEE AND THE MOUNTAINS
OF TENNESSEE.
VA...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR SOUTHWEST
VIRGINIA.

&&

SON/GH
Hazardous weather outlook, Apr 22, 5:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-230930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TONIGHT)...

THERE IS A MODERATE RISK OF SEVERE STORMS FOR MOST OF EAST
TENNESSEE. A SLIGHT RISK OF SEVERE STORMS IS ALSO EXPECTED FOR
NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA...AS WELL AS CHEROKEE
AND CLAY COUNTIES OF NORTH CAROLINA..

AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH
THE REGION THIS EVENING...SCATTERED TO NUMEROUS STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT AROUND 30 MPH.
THESE STORMS WILL LIKELY BEGIN TO MOVE ACROSS THE CUMBERLAND PLATEAU
BY 7 PM CDT...WITH STORMS MOVING INTO THE VALLEY OF EAST TENNESSEE
BY 9 PM EDT.  FROM THERE...THEY WILL SPREAD TO NORTHEAST TENNESSEE
AND SOUTHWEST VIRGINIA...AND ALSO CLAY AND CHEROKEE COUNTIES OF
NORTH CAROLINA...BETWEEN 10 PM AND MIDNIGHT EDT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS
FROM THESE STORMS...WITH A WIDESPREAD OUTBREAK OF DAMAGING WINDS
POSSIBLE.  IN ADDITION...ISOLATED TORNADOES CAN NOT BE RULED OUT.
PLEASE REPORT ANY DAMAGE FROM THESE STORMS TO LOCAL AUTHORITIES SO
THEY CAN PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

FOR SATURDAY AND SUNDAY...MUCH COLDER AIR WILL MOVE INTO THE REGION
BEHIND THE PASSAGE OF THE STRONG COLD FRONT.  TEMPERATURES ARE
EXPECTED TO FALL CLOSE TO OR BELOW FREEZING ACROSS MUCH OF THE REGION
ON SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT ACROSS SOUTHWESTERN
VIRGINIA AND NORTHEAST TENNESSEE.  IN ADDITION...SCATTERED SNOW
SHOWERS WITH SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TG/SP

In the hours before

Local storm report, Apr 22, 2:06 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     7 SW ABINGDON           36.64N 82.06W
04/22/2005                   WASHINGTON         VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG LAKE ROAD.

&&

FERRELL
Local storm report, Apr 22, 2:08 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     SWEETWATER              35.60N 84.47W
04/22/2005                   MONROE             TN   LAW ENFORCEMENT

            1 TREE DOWN IN SWEETWATER.

1122 AM     TSTM WND DMG     5 SW KINGSTON           35.82N 84.57W
04/22/2005                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG RIVER ROAD OR HIGHWAY
            304.

1125 AM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
04/22/2005                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG CUMBERLAND STREET IN
            HARRIMAN.

1125 AM     HAIL             MADISONVILLE            35.52N 84.36W
04/22/2005  0.88 INCH        MONROE             TN   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN MADISONVILLE.

1140 AM     TSTM WND GST     OAK RIDGE               35.96N 84.30W
04/22/2005  60 MPH           ANDERSON           TN   TRAINED SPOTTER

1145 AM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
04/22/2005                   KNOX               TN   LAW ENFORCEMENT

            FROM 1145 AM THROUGH 1200 PM, TREES AND POWERLINES DOWN
            COUNTYWIDE.

1201 PM     TSTM WND DMG     MARYVILLE               35.75N 83.97W
04/22/2005                   BLOUNT             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE.

1230 PM     TSTM WND DMG     3 E SHARPS CHAPEL       36.34N 83.75W
04/22/2005                   UNION              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

1243 PM     HAIL             RUTLEDGE                36.27N 83.52W
04/22/2005  0.75 INCH        GRAINGER           TN   LAW ENFORCEMENT

            PENNY SIZED HAIL IN RUTLEDGE.

1244 PM     TSTM WND DMG     5 SW MORRISTOWN         36.16N 83.36W
04/22/2005                   HAMBLEN            TN   LAW ENFORCEMENT

            A POWER POLE AND SEVERAL POWERLINES DOWN IN ALPHA NEAR
            INTERSECTION OF HIGHWAY 11E AND HIGHWAY 160.

1252 PM     TSTM WND GST     BYBEE                   36.04N 83.18W
04/22/2005  60 MPH           COCKE              TN   AMATEUR RADIO

            ESTIMATED 60 MPH WINDS IN THE BYBEE AREA.

0210 PM     TSTM WND DMG     7 SW ABINGDON           36.64N 82.06W
04/22/2005                   WASHINGTON         VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG LAKE ROAD.

&&

FERRELL
Special weather statement, Apr 22, 5:00 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-222030-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS ...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP
Special weather statement, Apr 22, 5:00 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-222030-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.  ADDITIONALLY...WINDS WILL INCREASE ACROSS THE
AREA TONIGHT AND SATURDAY.  WINDS WILL BECOME BREEZY THROUGHOUT THE
SOUTHERN APPALACHIAN REGION WITH LOCALLY WINDY CONDITIONS EXPECTED
OVER HIGHER TERRAIN.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP
Special weather statement, Apr 22, 5:00 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-231000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.  ADDITIONALLY...WINDS WILL INCREASE ACROSS THE
AREA TONIGHT AND SATURDAY.  WINDS WILL BECOME BREEZY THROUGHOUT THE
SOUTHERN APPALACHIAN REGION WITH LOCALLY WINDY CONDITIONS EXPECTED
OVER HIGHER TERRAIN.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:18 AM CDTSevere Thunderstorm WarningMRXRoane27 min
Apr 22, 10:31 AM CDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon44 min
Apr 22, 10:38 AM CDTSevere Thunderstorm WarningMRXBlount, Monroe67 min
Apr 22, 11:07 AM CDTSevere Thunderstorm WarningMRXJefferson, Sevier53 min
Apr 22, 11:26 AM CDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Union64 min
Apr 22, 11:50 AM CDTSevere Thunderstorm WarningMRXClaiborne, Cocke, Greene, Hancock, Hawkins55 min
Apr 22, 12:19 PM CDTSevere Thunderstorm WarningMRXSullivan56 min
Apr 22, 6:20 PM CDTSevere Thunderstorm WarningMRXMorgan40 min
Apr 22, 6:42 PM CDTSevere Thunderstorm WarningMRXMarion48 min
Apr 22, 6:59 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Meigs, Rhea, Sequatchie61 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.